Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 261, NWS San Angelo, TX

July 4, 2016Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 4, 2016, 8:22 PM CDT for Shackelford County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 8:22 PM CDT (01:22 UTC)
Expired
Jul 4, 2016, 8:45 PM CDT
In force
23 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 26 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2633 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.8
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted.

119 
WUUS54 KSJT 050122
SVRSJT
TXC417-050145-
/O.NEW.KSJT.SV.W.0261.160705T0122Z-160705T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  NUGENT...OR 13 MILES WEST OF ALBANY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AROUND 845 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MCCARTY
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3263 9954 3270 9959 3293 9938 3268 9917
TIME...MOT...LOC 0122Z 233DEG 28KT 3269 9953 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
772 
WWUS54 KSJT 050134
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT MON JUL 4 2016

TXC417-050145-
/O.CON.KSJT.SV.W.0261.000000T0000Z-160705T0145Z/
SHACKELFORD TX-
834 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL SHACKELFORD COUNTY...

AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ALBANY...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ALBANY AROUND 845 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3267 9946 3273 9951 3293 9938 3268 9917
TIME...MOT...LOC 0133Z 233DEG 28KT 3275 9944 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:06 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 4, 6:06 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
606 PM CDT MON JUL 4 2016

.AVIATION...
/00Z TAFS/

VFR conditions will continue at all terminals through the next 24
hours. Winds will be southerly with gusts 15-20 knots through the
period.

&&

.PREV DISCUSSION... /issued 259 PM CDT MON JUL 4 2016/

SHORT TERM...
(Tonight and Tuesday)

For the next 24 hours, West Central Texas will continue to
experience hot and mainly dry conditions. A surface boundary,
currently extending from near Midland to near Wichita Falls, along
with showers and thunderstorms to the north, may help initiate
showers and thunderstorms this evening, mainly along and north of
Interstate 20. Thus, will continue slight chance to chance PoPs
there through 06Z tonight. Otherwise, dry conditions will dominate
tonight and tomorrow. Overnight lows tonight close to persistence
look good. For tomorrow, afternoon highs from around 100 to around
102 look good. However, surface dewpoints in the upper 60s, north of
Interstate 20, will likely produce Apparent Temperatures around 105,
for some locations. Thus, we may need another heat advisory for a
few counties there for tomorrow. Will defer that decision to the
midnight crew tonight.

LONG TERM...
(Tuesday night through Monday)

An upper level ridge will dominate the weather across much of the
southern half of the United States through the end of the week. This
will result in above normal temperatures from Wednesday through the
first part of next week. High temperatures will generally be in the
98 to 102 range with overnight lows in the mid to upper 70s.

Models are indicating a weakness in the ridge developing across West
Texas Friday into the weekend. This may result in shower and
thunderstorm development across the higher terrain of West Texas
and the Trans Pecos region during the afternoon hours. Some of
this convection may propagate into the western parts of our
forecast area late in the afternoon or evening. Slight chance PoPs
for Friday afternoon/evening were continued and added in for both
Saturday and Sunday afternoon. Although coverage should remain
limited, a few storms may bring a brief reprieve from the summer
heat.

Daniels

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 78 100  78 100 /  20   5   5   5
San Angelo 	 78 100  77 101 /  10   5   0   5
Junction 	 76  99  77  99 /   5   5   0   0

&&

.SJT Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening for Brown-Callahan-
Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble-Mason-
McCulloch-Menard-Nolan-Runnels-San Saba-Shackelford-Sterling-
Taylor-Throckmorton-Tom Green.

&&

99/99/99
Hazardous weather outlook, Jul 4, 7:02 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT MON JUL 4 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-060015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
702 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND NORTH
OF INTERSTATE 20. THE PRIMARY HAZARDS ARE DEADLY LIGHTNING AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

APPARENT TEMPERATURES...ALSO KNOW AS HEAT INDEX TEMPERATURES...
WILL CONTINUE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON
TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD WILL BE HEAT RELATED
INJURY FOR ANYONE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 6:55 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT MON JUL 4 2016

TXZ113-127-050030-
JONES TX-TAYLOR TX-
655 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND
SOUTHWESTERN JONES COUNTIES UNTIL 730 PM CDT...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRENT...OR 16
MILES EAST OF SWEETWATER...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MERKEL AND NOODLE AROUND 710 PM CDT.
  TYE AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...TRUBY AND
STITH.

LAT...LON 3244 9983 3241 10014 3258 10014 3275 9990
TIME...MOT...LOC 2354Z 254DEG 19KT 3252 10012
Special weather statement, Jul 4, 7:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT MON JUL 4 2016

TXZ128-050100-
CALLAHAN TX-
726 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALLAHAN COUNTY
UNTIL 800 PM CDT...

AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF PUTNAM...OR 11 MILES SOUTHEAST OF BAIRD...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PUTNAM AROUND 740 PM CDT.
  ATWELL AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE I-20 NEAR THE
CALLAHAN-EASTLAND COUNTY LINE.

LAT...LON 3221 9920 3236 9931 3249 9912 3221 9912
TIME...MOT...LOC 0025Z 252DEG 16KT 3228 9925
Local storm report, Jul 4, 7:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             MERKEL                  32.47N 100.01W
07/04/2016  E0.88 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1600270

PM
Special weather statement, Jul 4, 7:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT MON JUL 4 2016

TXZ127-050115-
TAYLOR TX-
738 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR COUNTY UNTIL
815 PM CDT...

AT 738 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MERKEL...OR 14
MILES WEST OF ABILENE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TYE AROUND 810 PM CDT.

LAT...LON 3245 10003 3252 10003 3252 9988 3245 9987
TIME...MOT...LOC 0038Z 264DEG 11KT 3249 9998
Special weather statement, Jul 4, 7:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT MON JUL 4 2016

TXZ113-050115-
JONES TX-
750 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES COUNTY UNTIL
815 PM CDT...

AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAWLEY...OR 11
MILES SOUTHEAST OF ANSON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE FORT PHANTOM
HILL AND HODGES.

LAT...LON 3253 9988 3268 9989 3269 9962 3253 9962
TIME...MOT...LOC 0048Z 265DEG 18KT 3261 9981
Special weather statement, Jul 4, 8:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT MON JUL 4 2016

TXZ113-114-050145-
JONES TX-SHACKELFORD TX-
807 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHACKELFORD AND
SOUTHEASTERN JONES COUNTIES UNTIL 845 PM CDT...

AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NUGENT...OR 13
MILES SOUTHEAST OF ANSON...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NUGENT AROUND 815 PM CDT.
  LUEDERS AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE FORT PHANTOM
HILL...THE INTERSECTION OF US-
180 AND FARM ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY.

LAT...LON 3257 9972 3272 9979 3285 9953 3257 9950
TIME...MOT...LOC 0106Z 243DEG 20KT 3267 9970

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:09 PM CDTSevere Thunderstorm WarningSJTJones, Taylor36 min
Jul 4, 7:26 PM CDTSpecial Weather StatementSJTCallahan34 min
Jul 4, 7:38 PM CDTSpecial Weather StatementSJTTaylor37 min
Jul 4, 7:50 PM CDTSpecial Weather StatementSJTJones25 min
Jul 4, 8:07 PM CDTSpecial Weather StatementSJTJones38 min
Jul 4, 8:48 PM CDTSpecial Weather StatementSJTJones, Shackelford42 min
Jul 4, 8:51 PM CDTSpecial Weather StatementSJTThrockmorton39 min
Jul 4, 9:11 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton34 min
Jul 4, 9:31 PM CDTSpecial Weather StatementSJTThrockmorton29 min
Jul 4, 9:41 PM CDTSpecial Weather StatementSJTTaylor19 min
Jul 5, 3:55 AM CDTHeat AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more16 hr
Jul 5, 6:20 AM CDTSpecial Weather StatementSJTThrockmorton55 min
Jul 5, 7:47 AM CDTSpecial Weather StatementSJTHaskell58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.